Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 49, NWS Jackson, KY

August 4, 20098 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Aug 4, 2009, 2:47 PM EDT for 8 counties in Kentucky. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2009, 2:47 PM EDT (18:47 UTC)
Expired
Aug 4, 2009, 3:00 PM EDT
In force
13 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Bath County, KY, Breathitt County, KY, Estill County, KY, Lee County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 53 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3443 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 041847
FFWJKL
KYC011-025-065-129-165-173-197-237-041900-
/O.NEW.KJKL.FF.W.0049.090804T1847Z-090804T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
247 PM EDT TUE AUG 4 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
  ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
  MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  EXTREME NORTHWESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  LEE COUNTY IN SOUTHEAST KENTUCKY...
  WESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 300 PM EDT

* AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF THUNDERSTORMS WITH HEAVY RAINFALL MOVING INTO THE AREA 
  FROM THE NORTHWEST. THE STORMS EXTENDED ALONG A LINE OWINGSVILLE 
  TO PARIS TO 7 MILES NORTHWEST OF LEXINGTON...MOVING SOUTHEAST AT 
  25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS
  IN THE VICINITY OF CROOKS...JUDY...OLYMPIA SPRINGS...STEPSTONE...
  BEATTYVILLE...CAMARGO AND CAMPTON.

HEAVY RAIN WILL FALL ONTO GROUND THAT IS ALREADY VERY WET FROM 
PREVIOUS RAINFALL. THIS WILL LIKELY LEAD TO FLASH FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3807 8354 3796 8351 3769 8351 3751 8359
      3752 8363 3754 8365 3753 8367 3765 8414
      3767 8411 3784 8409 3783 8408 3785 8402
      3786 8404 3787 8402 3794 8399 3812 8409
      3821 8396

$$

HAL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 1:56 PM EDT, 51 minutes earlier.

Area forecast discussion, Aug 4, 1:56 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
156 PM EDT TUE AUG 4 2009

.SHORT TERM.../THE REST OF TODAY/...UPDATED

ZONES WERE UPDATED FOR SEVERE THUNDERSTORM WARNING. LINE OF STORMS
FROM COLD POOL DYNAMICS IS MOVING RAPIDLY INTO A VERY UNSTABLE
ENVIRONMENT ACROSS CENTRAL KENTUCKY.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

ANOTHER UPDATE FOR ISSUANCE OF FLASH FLOOD WARNING. AFTER A QUICK
GLANCE AT THE 12Z NAM...DECIDED IT WAS PRUDENT TO ISSUE THE WATCH
WITH ADDITIONAL MCS DEVELOPMENT LIKELY AFFECTING OUR CWA THROUGH THE
NEXT 24 HOURS OR SO. OTHERWISE...HAD DROPPED AFTERNOON HIGHS WITH
LAST UPDATE...BUT TOOK DOWN EVEN MORE WITH REDEVELOPMENT OF RAIN
UPSTREAM. ALSO INCLUDED SEVERE MENTION IN HWO FOR WED. WITH MCS
ACTIVITY ANYTHING IS POSSIBLE AND SPC CONTINUE TO CARRY OUR AREA IN
A 5 PERCENT RISK AREA.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/THE REST OF TODAY/

A QUICK UPDATE TO THE FCST PACKAGE THIS MORNING TO ACCOUNT FOR MCS
ENTERING OUR AREA. EXPECT COLD POOL DYNAMICS TO TAKE OVER AND PUSH
LINE OF THUNDERSTORMS SOUTHWARD ACROSS EASTERN KENTUCKY TODAY. SOME
STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND BEING
THE MAIN THREAT. IN ADDITION...BASED ON UPSTREAM OBS EXPECT SOME
TORRENTIAL RAINFALL WITH THE STRONGEST STORMS. SOME LOCALIZED
FLOODING PROBLEMS ARE POSSIBLE.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH THURSDAY/

UPPER LEVEL TROF STILL THE DRIVING FORCE FOR THIS FCST FOR TUE.
HOWEVER... WRN MTN RIDGE WILL START EASING EAST ON WED AND WITH A
CHANGE IN THE UPPER PATTERN COMES A CHANGE IN THE PATH STORMS TAKE
ACROSS THE COMMONWEALTH. FNTL BNDRY ACROSS THE WRN CORN BELT WILL
DROP INTO KY LATE TUE. EXPECTING SHRA/TSRA WITH AND AHEAD OF THE FNT
AS IT DROPS SOUTH. SEVERAL WAVES ON THE FNT IN THE FORM OF MCV/S WILL
PROVIDE WAVES OF CONVECTIVE ACTIVITY FROM TUE AFTERNOON THRU WED
NIGHT. EXPECTING THE POSSIBILITY OF SOME SVR WX TUE AFTN/EVENING WITH
A BETTER CHANCE ON WED... PRIMARILY WITH THE AFTERNOON/EVENING
HEATING WHEN THE AIRMASS BECOMES THE MOST UNSTABLE. THIS IS ALSO THE
TIME WHEN SPC HAS INDICATED A SLIGHT RISK FOR SVR FOR BASICALLY ALL
OF KY. NOT EXPECTING PARTICULARLY HEAVY RAIN ACROSS A LARGE AREA...
BUT THAT DOES NOT RULE OUT ISOLATED POCKETS WITH THE BETTER
CONVECTIVE CELLS. ALSO THE PLACEMENT AND TIMING OF ANY CONVECTIVE
COMPLEX IS TO VAGUE TO ABSOLUTELY DEFINE LOCATIONS OF HEAVY RAIN.

TEMPERATURES LOOK TO BE MORE IN LINE WITH SEASONAL AVGS. HIGH TEMPS
TUE WILL BE THE HIGHEST IF CLOUD COVER CAN HOLD OFF UNTIL THE
AFTERNOON. OTHERWISE... MID TO UPPER 80S THRU THE SHORT TERM FCST.
WITH LOWS IN THE MID TO UPPER 60S. THIS IS A COMPROMISE BETWEEN
MODELS WHICH HAS WORKED WELL OVERALL.

.LONG TERM.../THURSDAY THROUGH MONDAY/

AT THE START OF THE FORECAST PERIOD MODELS ARE IN PRETTY GOOD
AGREEMENT ABOUT THE EXIT OF H5 TROUGH AXIS TO THE EAST AND STRONG H5
RIDGE BUILDING IN. IF THIS HOLDS TRUE...SUMMER LOOKS TO MAKE AN
APPEARANCE BY THE WEEKEND WITH DIURNAL SHOWERS AND THUNDERSTORMS A
POSSIBILITY AND THE MENTION OF A FEW 90 DEGREE READINGS AS WELL. DID
NOT MAKE MANY CHANGES TO THE OVERALL FORECAST AS THINGS HAVE NOT
CHANGED MUCH WITH NEW MODEL RUNS. STILL PREFER THE GFS AND ITS
SUPPORTING CAST ALONG WITH HPC WHERE MODELS DIFFER. HAVE CHANGED
POPS A BIT TO REFLECT A MORE DIURNAL TREND WITH SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AS RING OF FIRE CONCEPT FITS THIS
PATTERN FAIRLY CLOSELY. BEST CHANCES FOR THUNDERSTORMS EACH
AFTERNOON WILL BE IN THE HIGHER TERRAIN AND AREAS CLOSER TO THE
PERIPHERY OF THE RIDGE. HAVE TAKEN POPS OUT EACH NIGHT AS UPSTREAM
MCS ACTIVITY WOULD HAVE QUITE A BIT OF TROUBLE COMBATING STRONG H5
RIDGING. BETTER FLOW ALOFT WOULD ALSO BE FURTHER NORTH...HOWEVER
HIGHER SURFACE MOISTURE WILL BE PRESENT IN EAST KENTUCKY WITH TD/S
AROUND 70 DEGREES. WILL WATCH MCS PROPAGATION AS A GENERAL
COMBINATION OF HIGHER THETA E AIR AND 300 MB FLOW SEEMS TO BE WHERE
THEY LIKE TO TRAVEL. FEEL THAT CHANCES ARE LOW ENOUGH TO KEEP OUT OF
ZFP FOR NOW.

SOME DIFFERENCES STILL EXIST TOWARD THE END OF THE PERIOD WITH
REGARD TO THE RE-ESTABLISHMENT OF TROUGHING OVER THE AREA. GFS IS
FASTER IN DOING THIS WHICH ALLOWS A COLD FRONT TO SAG SOUTHWARD NEAR
THE AREA BY MONDAY/TUESDAY. WILL CONTINUE THE POPS TO REFLECT THIS
POSSIBILITY...ESPECIALLY WITH THE SUMMER WE HAVE HAD AND THE
UNLIKELY SCENARIO THAT THE RIDGE ACTUALLY HOLDS IN PLACE.

AS FAR AS TEMPERATURES ARE CONCERNED...ACTUALLY FEEL COMFORTABLE
WITH THE 90 DEGREE FORECASTS OVER THE WEEKEND AND INTO NEXT WEEK AS
H85 TEMPS AROUND 20 CELSIUS COULD SUPPORT THE MERCURY GETTING THAT
HIGH. SOME UNCERTAINTY WILL LIE IN DIURNAL CLOUD COVER/SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND COULD VERY WELL MAKE THE DIFFERENCE
BETWEEN UPPER 80S AND LOWER 90S FOR LOCATIONS EACH AFTERNOON. ALL
IN ALL...HIGH TEMPERATURES AROUND 90 WILL BE A CONSERVATIVE FORECAST
WITH LOW TEMPERATURES STAYING IN THE UPPER 60S TO AROUND 70 AS TD/S
STAY UP.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

THUNDERSTORM COMPLEX WILL SEND A RAPIDLY MOVING LINE OF STORMS
SOUTHWARD TOWARDS KSME AND KLOZ THIS AFTERNOON. AREAS CLOSER TO...
AND EAST OF KJKL HAVE BEEN WORKED OVER WITH MORNING CONVECTION AND
WILL NOT BE AFFECTED BY THE MAIN LINE OF STORMS. ACTIVITY DIES OUT
LATE THIS AFTERNOON...OR EARLY THIS EVENING. HOWEVER...THE NAM WHICH
HAS PERFORMED FAIRLY WELL CONSIDERING HOW POORLY MODELS TYPICALLY
HANDLE THE DETAILS OF MCS ACTIVITY...SHOWS ANOTHER WAVE OF SHOWERS
AND THUNDERSTORMS MOVING ACROSS THE REGION LATE TONIGHT...AND EARLY
WEDNESDAY MORNING. LOOK FOR SOME PATCHY FOG IN THE VICINITY OF
TERMINALS BETWEEN SYSTEMS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ050-
058-059-068-069-079-080-083>087-111-114-116.

&&

SHORT TERM...DUSTY/RAY
LONG TERM....SCHOETTMER
AVIATION...RAY
Hazardous weather outlook, Aug 4, 12:33 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1233 PM EDT TUE AUG 4 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1233 PM EDT TUE AUG 4 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS
COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE
GREATEST THREAT. IN ADDITION...FLASH FLOODING IS POSSIBLE WITH THE
STRONGEST THUNDERSTORMS...ESPECIALLY WHERE STORMS PASS REPEATEDLY
OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY. A FEW STORMS COULD
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE GREATEST
THREAT. IN ADDITION...FLASH FLOODING IS POSSIBLE WITH THE STRONGEST
THUNDERSTORMS...ESPECIALLY WHERE STORMS PASS REPEATEDLY OVER THE
SAME AREAS.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT AND THEN AGAIN FROM FRIDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN REPORTS OF LARGE HAIL...STORM
DAMAGE...AND ANY RAINFALL OVER 1 INCH.

RAY

In the hours before

Special weather statement, Aug 4, 10:45 AM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1045 AM EDT TUE AUG 4 2009

KYZ058-059-108-111-041530-
POWELL-ESTILL-WOLFE-LEE-
1045 AM EDT TUE AUG 4 2009

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH
1130 AM EDT TUESDAY MORNING...

   POWELL...
   WESTERN WOLFE...
   EAST CENTRAL ESTILL AND
   LEE.

AT 1045 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PITTS...OR
NEAR IRVINE...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COBHILL AROUND
1050 AM EDT...PATSEY AROUND 1055 AM EDT...GREELEY AROUND 1100 AM
EDT...FIXER AROUND 1105 AM EDT AND WHISMAN AROUND 1110 AM EDT.

RESIDENTS CAN EXPECT 2 INCHES OR MORE OF RAIN...GUSTY WINDS OF 40 TO
50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

ABE
Local storm report, Aug 4, 10:58 AM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1058 AM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     FLASH FLOOD      MOUNT STERLING          38.06N 83.95W
08/04/2009                   MONTGOMERY         KY   LAW ENFORCEMENT

            DISPATCH REPORTED NUMEROUS ROADS IMPASSABLE ACROSS THE
            COUNTY.SOME ROADS AFFECTED ARE MAIN STREET IN MOUNT
            STERLING...KIDWELL ROAD...LEVEE ROAD...HINKSTONPIKE...US
            HIGHWAY60...PREWITT-GRASSY ROAD...OWINGSVILLE ROAD.

&&

DSTAMPER
Local storm report, Aug 4, 11:31 AM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1131 AM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     FLASH FLOOD      STANTON                 37.85N 83.86W
08/04/2009                   POWELL             KY   LAW ENFORCEMENT

            PORTIONS OF HIGHWAY 15 HAS OVER 6 INCHES OF WATER FLOWING
            ACROSS IT. DEBRIS IS ALSO FLOWING ACROSS HIGHWAY 15.

&&

DSTAMPER
Local storm report, Aug 4, 11:54 AM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1154 AM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     FLASH FLOOD      STANTON                 37.85N 83.86W
08/04/2009                   POWELL             KY   LAW ENFORCEMENT

            EMERGENCY MANAGER SAY STANTON IS UNDER SEVERE FLASH
            FLOODING.CURRENTLY A RESCUE IS UNDERWAY IN THE CITY
            LIMITS ON STANTON ROAD. A DAYCARE HAS BEEN EVACUATED.
            MANY BUSINESSES HAVE BEEN FLOODED. DEBRIS IS FLOWING
            ACROSS MANY ROAD IN THE CITY LIMITS.

&&

DSTAMPER
Special weather statement, Aug 4, 2:01 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
201 PM EDT TUE AUG 4 2009

KYZ086>088-116-117-041900-
CLAY-LESLIE-KNOX-HARLAN-BELL-
201 PM EDT TUE AUG 4 2009

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 300
PM EDT TUESDAY AFTERNOON...

   SOUTHEASTERN CLAY...
   SOUTHERN LESLIE...
   NORTHEASTERN KNOX...
   WESTERN HARLAN AND
   NORTHEASTERN BELL.

AT 201 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OGLE...OR 11
MILES SOUTH OF MANCHESTER...MOVING EAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SALT GUM AROUND
210 PM EDT...ICE CLIFF AROUND 220 PM EDT...ASHERS FORK AROUND 225 PM
EDT...EROSE AROUND 230 PM EDT AND FIELD AROUND 235 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

ABE
Local storm report, Aug 4, 2:41 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
241 PM EDT TUE AUG 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             ARJAY                   36.81N 83.65W
08/04/2009  E0.50 INCH       BELL               KY   TRAINED SPOTTER

            DIME SIZED HAIL AT ARJAY.

&&

DSTAMPER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 10:11 AM EDTSevere Thunderstorm WarningJKLJohnson, Martin29 min
Aug 4, 10:15 AM EDTAreal Flood AdvisoryJKLBath, Menifee, Montgomery3 hr
Aug 4, 10:43 AM EDTFlash Flood WarningJKLBath, Menifee, Montgomery4 hr
Aug 4, 10:57 AM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more25 hr
Aug 4, 11:01 AM EDTFlash Flood WarningJKLMenifee, Powell, Wolfe4 hr
Aug 4, 11:44 AM EDTAreal Flood AdvisoryJKLEstill, Lee3 hr
Aug 4, 2:20 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox40 min
Aug 4, 2:40 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox50 min
Aug 4, 2:57 PM EDTFlash Flood WarningJKLBath, Breathitt, Estill, Lee, Menifee, Montgomery and 3 more4 hr
Aug 4, 3:06 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Powell, Rowan39 min
Aug 4, 3:26 PM EDTFlash Flood WarningJKLBell, Knox4 hr
Aug 4, 3:27 PM EDTSevere Thunderstorm WarningJKLBath, Breathitt, Estill, Lee, Menifee, Montgomery and 4 more48 min
Aug 4, 3:30 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley45 min
Aug 4, 4:15 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Whitley45 min
Aug 4, 4:40 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Magoffin, Menifee, Morgan and 2 more3 hr
Aug 4, 4:53 PM EDTAreal Flood AdvisoryJKLBell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more3 hr
Aug 4, 4:58 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, Leslie32 min
Aug 4, 5:39 PM EDTSevere Thunderstorm WarningJKLHarlan25 min
Aug 4, 6:49 PM EDTRiver Flood AdvisoryJKLEstill, Powell29 hr
Aug 4, 6:57 PM EDTAreal Flood WarningJKLMontgomery10 hr

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.